MAUDE Adverse Event Report: NUVASIVE, INC. XCORE VERTEBRAL BODY REPLACEMENT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. XCORE VERTEBRAL BODY REPLACEMENT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 6184000
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received and confirmed the event.Revision surgery occurred and the explanted device was not returned for evaluation.No further investigation can be completed at this time.The root cause of this reported event has not been determined; no conclusion can be drawn.Trend review indicates no adverse trend exists for the fault type.Potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation, nonunion or delayed union, fracture of the vertebra, implant subsidence".Warnings, cautions and precautions: "internal fixation appliances are load-]sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.".
 
Event or Problem Description
On (b)(6) 2015, a patient underwent a l1 corpectomy during which a vertebral body replacement(vbr) device was implanted.In addition, posterior fixation was placed at levels t10-l4.Approximately 16 months following surgery, it was noted the set screws were still intact; however, the endcap had separated.A revision surgery occurred (b)(6) 2016 to remove and replace all the hardware.Patient condition and status of health prior to event is unknown.Patient activity level, bone quality, and compliance with post-surgical instructions are unknown.

Brand Name
XCORE VERTEBRAL BODY REPLACEMENT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5872756
Report Number2031966-2016-00059
Device Sequence Number11055617
Product Code MQP
UDI-Device Identifier00887517294326
UDI-Public00887517294326
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6184000
Device Lot NumberDR5717
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2016
Initial Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR